OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Absolute and convective secondary instabilities in spatially periodic shear flows

Brancher, Pierre and Chomaz, Jean-Marc Absolute and convective secondary instabilities in spatially periodic shear flows. (1997) Physical Review Letters, 78 (4). 658-661. ISSN 0031-9007

[img]
Preview
(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
199kB

Official URL: http://dx.doi.org/10.1103/PhysRevLett.78.658

Abstract

The generic problem of the spatiotemporal instability of a periodic basic flow (Stuart vortices) is considered in order to interpret the sequence of bifurcations observed in open shear flows. Using a novel numerical technique, we show that the more concentrated the vortices, the smaller the backflow needed to trigger absolute instability. These results allow us to propose an alternative interpretation for the subharmonic resonance observed in forced shear flows, which is classically attributed to an acoustic feedback

Item Type:Article
Additional Information:Thanks to American Physical Society. The original PDF of the article can be found at : https://journals.aps.org/prl/abstract/10.1103/PhysRevLett.78.658
HAL Id:hal-01731306
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Other partners > Ecole Polytechnique (FRANCE)
Laboratory name:
Statistics:download
Deposited On:14 Mar 2018 08:48

Repository Staff Only: item control page